Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

HIV Health and Treatment Issues >> Treatment & Side Effects

oksikoko
Member

Reged: 02/26/13
Posts: 25
Loc: NYC
Re: Atripla...Tripped out!
      02/28/13 12:02 AM

Hi Danigirl.

I'm glad you called the doctor!

I can only speak of my own (limited) experience with Atripla. I'm now on Stribild, which is newer. It has a lot in common with Atripla (tenofovir and emtricitabine) but has no efavirenz (Sustiva) and includes a "booster" called cobicistat.

Years ago, when I was still negative, I was on PEP therapy (post-exposure prophylaxis). I took Sustiva (which is in Atripla), Kaletra and something I can't remember. The doctor warned me about Sustiva: it can ("can" mind you, everyone is different) cause some strange psychedelic affects, weird dreams, etc. He told me to get in bed before I took it, even! He may have been exaggerating, but I had the most bizarre dreams of my life.

After a little over two weeks, I started to get a weird rash from my neck down. The Sustiva was suspected, but I don't know that for sure. I didn't finish the whole month's course, and the rash cleared up. It's odd, I can't remember if they told me I could quit or if I just stopped at week 3 because of the rash. I hope I was following orders. It would have been pretty irresponsible to just quit, but that's possible, given how I used to live!

I say this not to scare you - Atripla is a miracle drug for many people. But it does have potential side affects, like all ART, and it's great that you're in touch with the doctor.

Keep us updated so we know your husband is OK.

Lee

--------------------
I'm sorry. I can't hear you over this popcorn.

Post Extras: Remind Me!     Notify Moderator

Entire thread
Subject Posted by Posted on
* Atripla...Tripped out! Danigirl 02/25/13 07:38 PM
. * Re: Atripla...Tripped out! lilfshrmn   03/07/13 08:08 PM
. * Re: Atripla...Tripped out! oksikoko   02/28/13 12:02 AM
. * Re: Atripla...Tripped out! Danigirl   03/02/13 10:25 AM
. * Re: Atripla...Tripped out! Danigirl   02/26/13 08:36 PM
. * Re: Atripla...Tripped out! ImaNiceGuy   02/26/13 09:42 PM
. * Re: Atripla...Tripped out! ImaNiceGuy   02/25/13 08:04 PM

What's New at TheBody.com

Additional Information
0 registered and 0 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 



Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3651

Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3